Jump to content

Blood Tests & Hair Loss Drug Use


Calgacus
 Share

Recommended Posts

  • Senior Member

I have just completed a routine blood test and I was wondering if any of the long term hair loss drugs or vitamins I have been taking have affected the outcome.

 

The doctor who administered the blood test said that it shouldn't, but I am not so sure.

 

The SGOT and SGPT chemistry results (45ul & 74ul respectively) indicate that I may have some liver damage and the hematology results show that my white blood cells (monocytes & eosinophiles) are somewhat on the high side.

 

Anyone here had experience in this field?

Regimen:

 

Finasteride (1.25mg): Daily.

Minoxidil (5%): Twice Daily.

Super Biotin (5000mcg) Vitamin Supplement; Daily

Silica Complex; Daily

Link to comment
Share on other sites

  • 2 weeks later...
  • Senior Member

Cal,

 

Systemic ketoconazole when used as a serious antifungal agent can be hepatotoxic and cause elevated liver function test results, but this doesn't seem possible from minimal topical use. Minoxidil, when used systemically/orally, is a very potent vasodilator (blood vessel dilator/expander). If for some reason your body wasn't compensating properly or blood was pooling in your liver and portal (liver) blood system, this could (in theory) elevate the level of liver enzymes in your blood. However, I don't see anyway this could happen with a topical solution. I've never heard anything like this from finasteride or reasonable vitamin usage either.

 

Did you get a chance to discuss your results with your physician? I really think he/she would tell you that the results of your CBC and CMP (blood cell count and blood chemistry/liver function tests) are "not impressive."

 

In my opinion, it is always best to take these type of questions to your doctor. I hope this helps!

"Doc" Blake Bloxham - formerly "Future_HT_Doc"

 

Forum Co-Moderator and Editorial Assistant for the Hair Transplant Network, the Hair Loss Learning Center, the Hair Loss Q&A Blog, and the Hair Restoration Forum

 

All opinions are my own and my advice does not constitute as medical advice. All medical questions and concerns should be addressed by a personal physician.

Link to comment
Share on other sites

  • 3 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...